MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*FX15RW40C
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 21, 2025.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H6 (identification of evaluation codes 3331, 4114, 4210, 4315).The affected complaint sample was not returned for investigation.However, a photo was provided that confirmed that bubbles outflowed from the gas out part of the oxygenator and red transparent liquid was on the floor.It is most likely that the blood properties changed, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber, resulting the fiber becoming hydrophilic, leading to plasma leakage.However, without the returned device, a definitive root cause could not be determined.A review of the device history records revealed no manufacturing issues related to the reported event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
Terumo will not receive the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator was producing foam.*no consequence or health impact to patient.*product was not changed out.*procedure was completed successfully.

Brand Name
CAPIOX® FX ADVANCE HOLLOW FIBER OXYGENATOR W INTEGRATED AF W HARDSHELL RES.
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23619819
Report Number1124841-2025-00099
Device Sequence Number9962284
Product Code DTZ
UDI-Device Identifier00699753450790
UDI-Public(01)00699753450790(17)280430(10)5F26
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K151791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*FX15RW40C
Device Catalogue NumberN/A
Device Lot Number5F26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/07/2026
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown